MDS is a bone marrow failure disorder
MDS is a blood cancer
Learn More >

Welcome to the MDS Patient Message Board Post New Thread

Welcome to the MDS Patient Message Board. We hope that you will find this to be a very valuable resource in your journey. We have recently revised the format of our forum to be much more user friendly and pleasing on the eyes. Let us know if you have any problems, or if you have additional suggestions on how we might further improve our site.

Luspatercept

Home Demo forums Patient Message Board Luspatercept

Tagged: 

Viewing 15 posts - 46 through 60 (of 81 total)
  • Author
    Posts
  • #53178
    mike abrams
    Participant

    OK Folks , update on Luspatercept (for me) , I started this thread back in May when I had my first shot……I had a bad reaction (face swelling , barfing etc). My Dr. at the time stopped with the Luspatercept because of the reaction and I went back to 2 shots (40,000 each) of Procrit a week . My RBC has been down all the time , I have been going for weekly transfusions, have received 22 pints of blood since the middle of May. New Dr. advised lets try Luspaterecpt again, about 3 weeks ago. This time I took some type of steroid the day before the shot and morning of…..prior to the injection of Luspatercept my RBC was 7.3 , 4 days after my RBC was 9.4 , a week or so later , last Monday was 9.3 ! Good stuff ! Feeling good with very little side effects , next shot of “L” is this next Thursday , hoping it will hold my numbers up and relief me of the transfusions . Will advise again in a couple of weeks.

    #53236
    namllits2002
    Participant

    See my post on “Incredible Drug – Reblozyl” – explains my experience as to results and cost issues.

    #53271
    Bob
    Participant

    I have no results but I do have questions. Are there more reports from those without “side blasts” who have taken L?

    #53273
    Len Tillem
    Participant

    I was approved for Luspatercept by Medic-Care and I don’t have side blasts.
    I’m not sure, after 6 injections, if it’s been helping me.

    #53277
    Will Bennet
    Participant

    Has anyone battled intense headaches and other side effects of this drug and come out on the other side with any good advice to mitigate them?

    #53869
    janis hamada
    Participant

    Hello, I’m a 74 y/o female diagnosed with MDS/MPN Thrombocythemia 4 years ago. Have had 9 injections of luspatercept so far and am not convinced that it is working. (at 1 mg/kg weight dose) Had one transfusion in mid September which brought Hgb to 10.0. It is now almost in the 7’s, and I can play golf almost every day (for what it’s worth!)

    Are we guinea pigs for this newish drug for MDS?

    Please advise your experience with this drug. Thanks–hope you are feeling well.

    #53870
    Tommy Daniels
    Participant

    janis hamanda,

    While waiting on the FDA to approve Luspatercept I read the results of the clinical trial which said that 37% of those patients benefited from it such that they were able to go a year without a transfusion. I tried it, one injection every three weeks for five months. I became very short of breath and tired (two of the know side effects), stopped taking it, am now back to biweekly transfusions of 2 units, and only get short of breath at about Day 9 or 10 following a transfusion when my HGB goes down into the 6’s.

    However I have read accounts from others in this forum who have benefited from Luspatercept.

    #53871
    janis hamada
    Participant

    Hello, Thank you for responding! MDS/MPNs seem similar to the way Covid-19 affects people in so many different ways. My only side effect from luspatercept is high BP. (systolic increased by 30 points), so had to start amlodipine 2.5 mg. Yuck. BP had increased only very slightly while I was on Aranesp for 2 years previously-but-the Aranesp stopped working. Agree with you–we might be in the other 63%. I’m still on HU and hate it, but doc says I need it for the ET.

    Where are you located? Are you satisfied with your current medical team, and have you considered getting a second opinion? A friend has ET,Jak 2 neg, CALR + and is getting tele-appointments with Dr. Ruben Mesa. He has helped my friend so far.

    Please keep me posted–sending good thoughts to you. Stay safe, janis

    #53913
    Len Tillem
    Participant

    I have stopped taking Luspatercept.
    After at least 1o injections I developed a small rash at the injection site.
    After the next and final Luspatercept injection the rash on my other arm, at the injection site, became much bigger and I was put on a Keflex round. It never seemed to increase my red blood cells.
    My ferritin level is 4850 after 110 units blood. I receive one unit of blood approximatly every 10 days.
    I’m going to start looking here for forums on Exjade. Dr thinks it probably won’t lower my ferritin levels but might keep the ferritin from going higher.
    I get 1 injection of Retacrit a week, administered at home. Retacrit replaced Aranesp when Medic-Care would no longer pay for Aranesp.
    Not sure if Retacrit helps increase my RBC production but I can notice no side effects.

    #53914
    janis hamada
    Participant

    Hello Mr. Tillem,
    Thank you for sharing your experiences with Luspatercept. I had my 10th injection yesterday and still do not believe it is helping. Would you consider speaking to me about this further? Apparently there are not that many of us with MPNs who have tried Luspatercept. Am sending you good thoughts as we are battling these “orphan” diseases.

    Thank you, janis

    #53915
    Len Tillem
    Participant

    I’d be happy to discuss with you this further.
    How do we communicate?

    #53916
    Len Tillem
    Participant

    • This reply was modified 9 months, 2 weeks ago by Len Tillem.
    #53918
    namllits2002
    Participant

    I posted my preliminary results when I started treatment with Reblozyl in October. Since then my hemoglobin and WBC and RBC have been elevated from administration of the drug. I am working closely with Moffitt Hosp, and they have guided my treatment. They indicated that overall success is defined at hemoglobin great than 9, but I have not reached that level yet. The results so far have kept me off of blood transfusions, which was my goal in starting treatment. Moffitt has recommended increasing the dose at intervals covered in the Dosage Recommendations, and I am now at 1.33 mg/kg dose from 1.00 mg/kg. My next injection will increase the dose to 1/75 mg/kg in hopes that I can reach the target hemoglobin level. If I do not reach the hemoglobin goal, Moffitt reports that there are studies on the way combining Reblozyl with Procrit and other treatments to see if a synergistic effects occurs. And, there are other drugs being tested for MDS. For me, I have had no side effects from Reblozyl other than fatigue, so I am lucky in that regard.

    The clinical trials with Reblozyl demonstrated a 50% success rate, so it is expected that as results come in from treatment, the success will also be about 50%.

    Hope this update proves helpful, and my best advice is to research the drug extensively and become an ACTIVE participant in your therapy.

    #53921
    janis hamada
    Participant

    Hello Mr. Tillem,

    Phone is 1-510-459-7330. (Bay Area, CA) Please call at your convenience!
    Or if you prefer, please forward your contact information.
    Looking forward to hearing from you.

    Thanks, janis

    #53922
    janis hamada
    Participant

    Hello,
    Thank you for providing this valuable and informative report. Congratulations on achieving positive results with Luspatercept!!
    The potential synergistic effect of Luspatercept combined with an epo agent is very interesting.

    As a result of reading your post, I may ask my oncologist whether a larger dose (1.25 mg/kg) may be beneficial as opposed to the 1.0 mg/kg dose given to me for the last 10 times (since June), although side effects will probably increase as well. 🙁

    Please keep us updated on your progress!

    All the best, janis

Viewing 15 posts - 46 through 60 (of 81 total)

Register for an account, or login to post to our message boards. Click here.

  • You must be logged in to reply to this topic.

Login

Login

Search Forums

Review answers to commonly asked questions or get answers to your questions from an MDS expert